Alert archive / Nevada / Red Flag Warnings in 2024

Red Flag Warning 3, NWS Las Vegas, NV

June 29, 2024Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jun 29, 2024, 12:58 PM PDT for Lincoln County, Nevada. It took effect at Jun 30, 2024, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2024, 12:58 PM PDT (19:58 UTC)
In effect from
Jun 30, 2024, 12:00 PM PDT
Expired
Jun 30, 2024, 8:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4282 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS85 KVEF 291958
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1258 PM PDT Sat Jun 29 2024

.Increasing winds from the south or southwest Sunday will result 
in gusts over 35 mph combined with low relative humidity leading to
critical fire weather conditions across Lincoln County Nevada 
during the afternoon and early evening.

NVZ461-301000-
/O.NEW.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/
Lincoln County/Ely Dispatch-
1258 PM PDT Sat Jun 29 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 8 PM PDT Sunday. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING..Noon to 8 pm PDT.

* WIND...South-southwest winds 15 to 20 mph with gusts over 35 
  mph.

* HUMIDITY...Minimum values of 5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. The
  combination of gusty winds...low relative humidity and dry fuels
  can create favorable conditions for extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor burning is not recommended.

&&

$$

JA
3 follow-up statements
154 
WWUS85 KVEF 300804
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
104 AM PDT Sun Jun 30 2024

.Increasing winds from the south to southwest today will gust over
35 mph. Combined with low relative humidity, this will lead to 
critical fire weather conditions in Nevada Zone 461 during the 
afternoon and early evening.

NVZ461-301900-
/O.CON.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/
Lincoln County/Ely Dispatch-
104 AM PDT Sun Jun 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING..Noon to 8 pm PDT.

* WIND...South to southwest winds 15 to 20 mph with gusts over 35
  mph.

* HUMIDITY...Minimum values of 5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. The
  combination of gusty winds, low relative humidity, and dry 
  fuels can create favorable conditions for extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor burning is not recommended.

&&

$$

Morgan
039 
WWUS85 KVEF 301852
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1152 AM PDT Sun Jun 30 2024

.Increasing winds from the south to southwest today will gust
up to 35 mph. Combined with low relative humidity, this will lead
to critical fire weather conditions in Nevada Zone 461 during the
afternoon and early evening.

NVZ461-010300-
/O.CON.KVEF.FW.W.0003.240630T1900Z-240701T0300Z/
Lincoln County/Ely Dispatch-
1152 AM PDT Sun Jun 30 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING..until 8 pm PDT.

* WIND...South to southwest winds 15 to 20 mph with gusts up to 35
  mph. 

* HUMIDITY...Minimum values of 5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  The combination of gusty winds, low relative humidity, and 
  dry fuels can create favorable conditions for extreme fire 
  behavior. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor burning is not recommended.

&&

$$
793 
WWUS85 KVEF 010237
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
737 PM PDT Sun Jun 30 2024

NVZ461-010345-
/O.EXP.KVEF.FW.W.0003.000000T0000Z-240701T0300Z/
Lincoln County/Ely Dispatch-
737 PM PDT Sun Jun 30 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY...

As the sun sets, relative humidity values will increase and wind
speeds will decrease - both working to reduce fire danger. Thus,
the Red Flag Warning will be allowed to expire at 8 PM PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 29, 12:34 AM PDT, 12 hours 24 minutes earlier.

Area forecast discussion, Jun 29, 12:34 AM PDT, 12 hours 24 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1234 AM PDT Sat Jun 29 2024

.SYNOPSIS...Expect mostly sunny skies, above-average temperatures,
and breezy southwest winds today. On Sunday, monsoonal moisture
moves back into Arizona, bringing slight chances for thunderstorms
in Mohave County at least through Wednesday. Elsewhere, temperatures
continue to climb, likely reaching dangerous levels late in the week.
&&

.SHORT TERM...through Sunday night. Midnight satellite loop showed
clear skies areawide. Surface obs showed light winds, low humidity,
and hot temperatures. The main feature to watch this weekend will be
the complex low pressure area spinning in the Gulf of Alaska. A
trough was deepening and moving east from 140W as seen on water
vapor imagery. This feature will pass by to our north today and
Sunday, kicking up winds but not kicking down temperatures. Winds
will not be strong enough to justify any headlines, but will
increase fire danger since much of the region has been hot and dry
for quite a while (recent scattered thunderstorms notwithstanding).
Meanwhile, despite the presence of the trough, temperatures will
rise a degree or two today and again on Sunday as high pressure
centered over the Gulf Coast states bulges westward. Moisture will
be very limited as the trough keeps a westerly component to the flow
over most of our area, keeping thunderstorm chances limited to
eastern Mohave County. Smoke and haze from the fires in central
California will be advected over Inyo County and perhaps farther
east through the weekend.

.LONG TERM...Monday through Friday.

Next weeks focus will shift towards increasingly dangerous heat as a
large high pressure system develops off the Pacific Coast and shifts
inland by midweek. With heights rising above normal during the
climatologically hottest time of the year - very hot, and dangerous,
heat is expected for the middle and later parts of the week.  In
terms of Heat Risk, widespread moderate risk will prevail Monday and
Tuesday, with High and Extreme Heat risk filling into the Mojave
Desert Wednesday through Friday. This magnitude of heat is dangerous
to everyone and proper safety precautions are recommended including
limiting time outdoors and staying hydrated. Outside of the very hot
weather, low grade monsoonal moisture will persist in northwest
Arizona Monday and Tuesday, before tending to shift south and east
by later in the week as the flow aloft turns more northwesterly.
&&

.AVIATION...For Harry Reid...Light southerly to southwesterly winds
will continue through mid-morning when winds will become more
southerly and start picking up. Winds will shift back to a more
southwesterly direction during the early afternoon with 20 to 25
knot wind gusts continuing into the evening hours. Wind gusts will
drop off after sunset with winds continuing to maintain their
southwesterly direction through the evening hours before becoming
light and variable overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...KHND and KVGT will follow similar trends to KLAS, with
light winds becoming more southerly and picking up around mid-
morning. 15 to 25 knot southerly wind gusts will continue at these
TAF sites through sunset when gusts will drop off but winds will
continue to maintain a more southerly to southwesterly direction. 8
to 12 knot southerly winds will pick up later this morning/early
this afternoon at the Colorado River Valley TAF site where 20 to 25
knot southerly wind gusts will continue through sunset before
dropping off. KDAG will favor a westerly direction with 20 to 25
knot wind gusts dropping off early this morning before returning in
the early afternoon. Light and variable winds will pick up and
settle in from the southeast during the early afternoon hours at
KBIH. These breezy southeasterly winds will briefly become
southwesterly later this afternoon with winds decreasing and
swinging to the northwest around sunset.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Outler
AVIATION...Stessman

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.